Fuzzy head on MTX

Hello

I have been taking MTX for 7 weeks and have gone up from 10 to 15mg over last couple of weeks. Question i am asking is does anyone have a sort of fuzziness in their head when they take this and the obvious nausea which i am really suffering from at the moment. I take it Wednesday evening and the nausea wakes me up in the night and carrys on right through the next day. I felt dreadful yesterday and had to go home from work in the afternoon. I have spoken to Rheumy nurse this morning and she advised to take more Folic Acid until my next appt in 10 days time. My symptoms of RA are lots better since i have been on the drug but the side effects are making me so miserable and today i feel like screaming. I was going to give up on taking it for a while and see how i fell but don't know if thats a good idea.the way i feel at the moment, i don't know whether i would rather suffer with the pain and fatigue than the side effects of the meds.

Is the fuzzyness and headachiness in my head real or am i imagining it. i am so fed up at the moment and feel my whole week is planned aroung taking MTX. I am also on 60mg Arcoxia.

Anyway that's my moan for the day.

9 Replies

oldestnewest
  • Hey hon,

    I feel your pain....

    Yes to the Headache ( It passes in a few weeks for most)

    Yes to the fuzziness ( it passes in a few weeks)

    Yes to the nausea ( also passes in a few weeks for most)

    MTX is a horried drug, but it can help us. If its gets too much your consultant can reduce the dose again & add another drug ( thats what mine did) Also I take MTX on Fridays so I have the wkend to recover if necessary.

    Hope you feel a bit better soon.

    Joy

  • Thanks custard

    I thought it was me being a drama queen....

  • Hi Debbie

    I have just gotten up to 20mg of metho this week (been taking it for 6 weeks),

    First few weeks were fine for me and then I started feeling slightly sick.

    When I got up to 17.5mg I decided that I would space the tablets out over the day and the next day I felt fine. Did this again this Monday, when taking 20mg, but I felt quite poorly on the Tuesday, fuzzy head, nausea, headache and then migraine. My symptoms only seem to last for the day after taking the medicine. I take 5mg of folic acid 6 days a week and I am sure that these have really lessened my side effects.

    I have yet to feel any better (RA wise) on metho but I do understand that it is a slow working drug so here's hoping. I am pleased that you have felt that some of your RA symptoms are feeling slightly better.

    Rainie

    xxx

  • Hi Debbie, sadly all of the Disease Modifying Drugs come with quite horrid side effects. Usually they settle down but it can take up to 3-6 months to feel the full benefits. If it gets to bad speak to your doctor he can give you things to help with the nausea.

    Good luck hope you feel better soon

    Beth x

  • Yes nasty tho' it is do try to tough it out for a few weeks longer as it will get better. Week 9 was my magic week where the pounding headache I'd had started to slip away, and I stopped feeling like throwing up on Wed mornings and so on. Only you can judge how severe it is for you, and whether you can deal with it, but do try to hang on in there for a bit more.

    But unlike Custard/Joy I take it mid week as don't want to spoil the weekend...

    Polly

  • Hope your side effects settle, as others said increasing the number of days you take the folic acid will reduce those side effects, also your body is getting used to the dose increase.

    Hope things settle down for you x

  • I used to feel just like that but i now inject 15mg meth and the side effects are now nearly non existant x

  • Yes absolutely I get a headache the day after MTX kind of like a hangover but without the alcohol! Xx

  • How do you find the arcoxia ? I have had really bad ulcers in my mouth and throat , have you had any side effects ?

    Jan Xx

You may also like...